Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Scattering theory for
twisted automorphic functions


Author: Ralph Phillips
Journal: Trans. Amer. Math. Soc. 350 (1998), 2753-2778
MSC (1991): Primary 58G25, 11F72, 35L05
MathSciNet review: 1466954
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to develop a scattering theory for twisted automorphic functions on the hyperbolic plane, defined by a cofinite (but not cocompact) discrete group $\Gamma$ with an irreducible unitary representation $ \rho$ and satisfying $u(\gamma z)=\rho(\gamma)u(z)$. The Lax-Phillips approach is used with the wave equation playing a central role. Incoming and outgoing subspaces are employed to obtain corresponding unitary translation representations, $R_-$ and $R_+$, for the solution operator. The scattering operator, which maps $R_-f$ into $R_+f$, is unitary and commutes with translation. The spectral representation of the scattering operator is a multiplicative operator, which can be expressed in terms of the constant term of the Eisenstein series. When the dimension of $\rho$ is one, the elements of the scattering operator cannot vanish. However when $\dim(\rho)>1$ this is no longer the case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58G25, 11F72, 35L05

Retrieve articles in all journals with MSC (1991): 58G25, 11F72, 35L05


Additional Information

Ralph Phillips
Affiliation: Department of Mathematics, Stanford University, Stanford, California 94305

DOI: http://dx.doi.org/10.1090/S0002-9947-98-02164-3
PII: S 0002-9947(98)02164-3
Received by editor(s): January 23, 1996
Article copyright: © Copyright 1997 American Mathematical Society